Anxiety Community
Celexa making anxiety worse
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Celexa making anxiety worse

I have a hard time with meds....Finally the doc thinks I have an anxiety disorder, after thinking originally it was a mood disorder. What he calls hypomania,  racing heart, agitation, fear, panic and intrusive worried thoughts-not pleasant at all.

So he started me on Celexa. The first day I felt too good, like it was a miracle drug, and I got worried, so I cut back to 5 mg and this overwhelming anxiety hit and I had to take a Klonopin on day 3. Someone said that with some SSRI's anxiety can occurr in the beginnning. This scared me.  Has anyone else had this experience. I want this to work because I am not happy with this anxiety and panic. If this is true, why would the anxiety get worse before it improves. Should I hang in there?   Help
Related Discussions
7 Comments Post a Comment
Blank
Avatar_f_tn
Usually these meds do not start working the first day. So I think what you were feeling on the first day was maybe a placebo effect. Yes, your anxiety can be a little worse in the beginning. It can be you body getting used to the meds or you being scared about starting a new med. You could talk to your Dr about staying on 5 mgs and working your way back up to 10 mgs if you feel comfortable with that. Side effects, like anxiety, usually go away so you might want to hang in there. You do have Klonopin just in case. Remar
Blank
1131131_tn?1275112088
I agree with the post above. there are side affects when starting a med, but I would definitely talk with the doctor about it though. If you are sensitive to meds like I am, sometimes you have to be on smaller doses, but only the doctor can make that decision.
Blank
484508_tn?1290014144
I did take Prozac, 20 mg and Serzone before it was removed from the market- for depression, but that was when it was mostly depression and I did not notice the anxiety portion. When I went back on Prozac a year ago after 3 days I had such anxiety that I almost ended up in the er. That is why the doc said to start slow at 10 mg. I started at 5mg.
I think that the first day, taking 10mg, I had a serotoniun surge, so I cut back to 5.
Today is a new day, and I pray I will not have to leave work to go to my car to take 2.5 mg of Klonopin. I am deathly afraid of benzos, as they are so highly addictive. THat is why I ONLY allow myself 2.5 mg.
I will take your advice and talk to the doc if it continues. Saturday, I plan to move up to 10 mg.
Blank
Avatar_m_tn
In my experience with SSRIs like Celexa it actually increased my anxiety for a couple of weeks.  It was probably a combination of my anxiety about taking the med along with physical symptoms as my body adjusted to it.  I really started to see the benefit after 3-4 weeks.  Klonopin is a benzo that is usually prescribed more long term and I believe it is usually not taken on an as needed basis.  Ensure you are taking it as prescribed because it does have a long half life and needs to 'build up' in your system.  I have taken it in the past, and also found it helpful while going through counseling...keep us posted!
Blank
484508_tn?1290014144
I was taking 5 mg of Celexa and felt pretty good for 2 days and went up to about 8 mg. I cut the pills with a razor blade, and I have some dizziness and some anxiety that is manageable. I think I must be super sensitive to SSRI's or perhaps I do have a bit of a mood disorder. It is said that one must proceed slowly if that is the case for fear of serotonin surge.  My goal is to get to 10 mg, without resorting to Klonopin...using the Visteril at night.
It pisses me off that everyone I know, can just take a Prozac without a problem, but I have to go through medication HELL. :)
Blank
484508_tn?1290014144
ok- I am now up to 20 mg of Celexa and my anxiety has tapered off...also less depressed, but I am dizzy and lightheaded....It has only been about 2 and a half weeks that I have been on it.
Has anyone else experienced this, and does it go away? Other than that, no other symptoms but some insomnia.
Blank
484508_tn?1290014144
It just occured to me that the dizziness started the am after I took Trazodone for sleep. I am wondering if the dizziness is really from the Trazodone and not the Celexa...I think I will not take it tonight. Interested in what you folks think....Please respond...:)
Blank
Post a Comment
To
Recent Activity
996946_tn?1385991151
Blank
LindaTX commented on Lolo cat of the week ...
15 mins ago
Avatar_m_tn
Blank
Alnan commented on Tramadol & Ultram...
30 mins ago
Avatar_m_tn
Blank
OncecleanNserene commented on Tramadol & Ultram...
1 hr ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
anxiety860
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
6579347_tn?1388505968
Blank
mele48
TX
Avatar_f_tn
Blank
michigan07
Anxiety Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
anxiety860
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
6579347_tn?1388505968
Blank
mele48
TX
Avatar_f_tn
Blank
michigan07